Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 16, Issue 3, Pages 621-623

An open toss problem

Department of Mathematics and Statistics, The Wichita State University, Wichita 67208, KS, USA

Received 28 January 1992

Copyright © 1993 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We discuss some particular cases of the following problem. Each of m persons tosses a coin. Those who get heads stay for the next round. Those who get tails are eliminated; however, if all persons get tails in a round, they move to the next round (as if each of them had got a head). The problem is to find the possibility that exactly one person is left after r rounds. All coins are considered identical but not necessarily fair.